MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-120-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other supera stent referenced is filed under a separate medwatch report.Na.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a supera stent was implanted in the superficial femoral artery (sfa).On (b)(6) 2021, the procedure was performed to treat a heavily calcified lesion in the left popliteal artery.The vessel diameter was 6mm.A 6mm angioplasty balloon was used to prep the vessel.The 6.0x120mmx120cm supera self-expanding stent system (sess) (lot# 9061961) was advanced to the target lesion and deployed.Resistance was noted during removal of the sess.Troubleshooting was performed; the introducer sheath had to be pulled back and the stent deployed but was elongated and stretched to the previously implanted supera stent, which was difficult to visualize.The tip of the supera detached in the sfa but remained on the guide wire.A balloon was used to aid in removal of the tip from the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined.It may be possible that the proximal end of the super a stent was partially deployed within the introducer sheath resulting in resistance during removal and elongation of the stent.Additionally, it may be possible that during the attempts to release the stent from the introducer sheath and/or delivery system, the tip separation occurred; however, this could not be confirmed.The unexpected medical intervention to retrieve the separated tip was related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11387956
Report Number2024168-2021-01518
Device Sequence Number13757959
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public08717648211836
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number9061961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014" X 315CM BAREWIRE; DESTINATION SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR